It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-01-2013, 11:08 PM   #1
Newbie
(female)
 
Join Date: Feb 2013
Location: Annapolis, MD
Posts: 3
Tuffingitout HB User
Question Opiate withdraw by circumstance

I have had 3 back surgeries and developed chronic pain from severe scar tissue. I was put on hydrocodone about 3 years ago. I got hooked pretty quickly and have been taking between 40-50 mgs daily for the past two years. With everything that's been in the news and also watching my step kids go down the tubes quick due to a much bigger habit I had come to the decision that I needed to get off of them. I just turned 50 years old and other than needing the pills everyday I have a great life and a wonderful husband who is my best friend.i never did get up the courage to quit the pills so I guess a higher power decided to intervene. Went to the pain clinic last month and was told I had failed my urine screen. They said I tested positive for Oxycodone which angered me off because I honestly have never taken any. The doctor said he believed me and I voluntarily took another urine test. I just knew it wasn't right because I don't even like percocets and had not taken anything but my Lortab and an occasional Ambien to sleep. The rapid in office test came back fine and the doctor said it must have been a bad reaction test and gave me my usual script. Two weeks later I get a certified letter in the mail saying that due to a failed urine screen I would no longer be prescribed narcotics. I was in total shock and called the office to find out what was going on. They wouldn't talk to me over the phone and scheduled me to come in to meet with my doctor. When I met with him he said my second test was sent out to a lab and I once again came back positive for Oxycodone. I told him I did not understand it because I did NOT take any. He said he tended to believe me but his hands were tied due to their regulations and the contract I signed when first coming there. I feel like I am in the twighlight zone and cannot figure this one out. Has anyone else had this happen? So anyway my Lortab supply was cut off although the Doc was nice enough not to send me into immediate withdraw. He prescribed me a taper dose of 42 pills. I am to take 3 a day for a week, then 2 a day for a week, then 1 a day for a week. So it was time to come off the pills I guess since I can't afford street prices and was contemplating quitting anyway.

Last edited by mod85; 02-02-2013 at 09:14 AM.

 
The following 3 users give hugs of support to: Tuffingitout
ctrue (02-05-2013), Phoenix (02-02-2013), Wendy88 (02-21-2013)
Sponsors Lightbulb
   
Old 02-01-2013, 11:33 PM   #2
Newbie
(female)
 
Join Date: Feb 2013
Location: Annapolis, MD
Posts: 3
Tuffingitout HB User
Opiate withdraw by circumstance

So today is day 3 of my detox from the Lortab 10/325. Wed. I took the Docs taper advice and took 3 pills through out the day. A little anxiety between doses but nothing major. Thursday I went to my General Practitioner and explained the situation I told her I was going to try the Thomas Recipe and explained what that was and She gave me a script for .25 Xanax. Took one when I got it filled and slept for a few hours. Had only taken 1 Lortab at that point. When the evening approached I started feeling like crap. My legs felt like someone was stretching my tendons as tight as possible and I had no energy to even get off the couch. I gave in by late afternoon and took another Lortab. The rest of the night was Ok. I took a sleeping pill and went to bed and slept all night, which hasn't happened in a while. Woke up this morning and my body hurt so bad I could cry. My back was killing me, every muscle in my body was screaming and the tightness down the back of my legs was back. Took my Xanax and laid on the couch but by noon I couldn't take it anymore and took my first Lortab of the day. The rest of the day was ok but I just had no energy and my muscles are still sore. Decided I didn't want to take a second Lortab and was determined to tuff it out. I just want to get the withdraw over with so I guess I am trying to speed up the tapering and get off the Lortab completely. I took my Xanax but it did nothing this time, I'm only on .25 mgs. So the anxiety kicked in and I just can't keep still or get comfortable so I took another Xanax and tried going back to bed. Tossed and turned for two hours and then the diarrhea started and it was horrible and the cramping almost made me pass out, I finally gave in and took the damn Lortab. I feel like a failure right now but I am trying so very hard to kick this. I am proud of myself for going from 6 pills a day down to 2 but I just can't seem to get down to 1 so I can then ween off altogether. The legs have finally stopped and the anxiety is down but it's 2:30am and I am wide awake! Is there hope for me? Will I get it eventually? I am tying so very hard to kick this habit and get thru the withdraw. I just keep telling myself that it's got to get better each day!

 
The following 2 users give hugs of support to: Tuffingitout
ctrue (02-05-2013), Whynowthis (02-02-2013)
Old 02-03-2013, 10:38 PM   #3
Newbie
(female)
 
Join Date: Feb 2013
Location: Makawao
Posts: 1
carliemae HB User
Re: Opiate withdraw by circumstance

You need Imodium! STAT! IT helps with more than the trots.

 
Old 02-04-2013, 05:43 PM   #4
Newbie
(female)
 
Join Date: Feb 2013
Location: Annapolis, MD
Posts: 3
Tuffingitout HB User
Re: Opiate withdraw by circumstance

Day six and I am still taking two 10 mgs. a day. I just can't seem to get it down to one, it sucks! I try everyday to only take the one and by the afternoon I can't take it. I am doing everything I have been told but nothing really helps. The Xanax just make me feel like my body is weighted down no matter what amount I take. I hate them, they don't even knock me out so I can sleep thru this hell. I bought all the vitamins and supplements that are in the Thomas' Recipe and have followed it to the letter but I don't feel like that helps either. I guess I am making progress because I don't have the diarrhea anymore and I don't seem to be craving more pills than the two a day that I take. I just try to stay busy everyday because I have noticed that when I don't my stinking thinking comes right back in my head. It's been a week so I really need to try to ween down tomorrow so I am going to try going to one and a half, hopefully that works better than when I have tried to do just one. Something has to work soon because I only have 30 pills left from the doctor and no means or access to any more. I am one determined girl though, I desperately want off of them and to turn a new chapter in my life that isn't chained to a pill!

 
Old 02-04-2013, 07:28 PM   #5
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Chester, VA
Posts: 1,745
noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
Re: Opiate withdraw by circumstance

Hi that is just terrible! I wanted to tell you to take warm soothing baths too that will help and some sleepy time tea, chamomile tea too. There's also valerian root I take Tito calm down my tummy sometime. Cathy

 
Old 02-05-2013, 07:49 AM   #6
Senior Member
(female)
 
ctrue's Avatar
 
Join Date: Nov 2012
Location: Pleasant View, TN
Posts: 115
ctrue HB Userctrue HB Userctrue HB Userctrue HB Userctrue HB Userctrue HB User
Re: Opiate withdraw by circumstance

Could it be that you actually need the medication and thats why you are having such a hard time tapering? I know your doctor will not prescribe it, but there are dcotors that will, with a legit medical need. I would look around and get some other opinions.
If the case is that you are just wanting to be off narcotics, there are other options avalible. Have you asked about subutex? It not only helps you with the w/d but also helps with your pain. Maybe that is something you can look into. Id look into all options before you continue to suffer like you are. I can not imagine doing that day after day bit a big thumbs up because you are strong to do it!!
You can also ask your doctor if you can up the dosage of xanax just at bedtime so you can rest. .25 mg is not going to do alot to help you relax enough to rest. Not long term of course bc you do not want to form another addiction but you need rest and going without it can make things seem alot worse.
Good luck with this and hope you feel better soon!
__________________
Ctrue-

 
Old 02-05-2013, 02:44 PM   #7
Newbie
(male)
 
Join Date: Dec 2010
Location: Kentucky
Posts: 2
constructionman HB User
Re: Opiate withdraw by circumstance

That is terrible, I feel for you and sorry that you are having to go through this. I have been through withdrawal too many times to even remember so I know what you are going through. Hot showers / baths, epsom salt, and exercise help a lot! just force yourself to do them because you will think of many excuses not to but it really helps get your mind off things, at least even a little.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!